Oregon, 2010Heavy Snow in Oregon, December 26, 2010
December 26, 2010 · NWS MFR · 1 event in 1 county or zone
Another in a string of winter storms moved through on this date. This one only had moderate snow amounts, but the snow level was low enough to impact areas that normally don't see much snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a string of winter storms moved through on this date. This one only had moderate snow amounts, but the snow level was low enough to impact areas that normally don't see much snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 26, 5:15 AM PST, 45 minutes earlier.
Area forecast discussion, Dec 26, 5:15 AM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
515 AM PST SUN DEC 26 2010
.DISCUSSION...
A COLD UPPER LEVEL TROUGH IS MOVING INTO THE AREA FROM THE WEST-
SOUTHWEST THIS MORNING WITH A PARADE OF LIGHTNING STRIKES
OCCURRING IN THE COASTAL WATERS AND ALONG THE COAST. 500MB
TEMPERATURES NEAR -30C EARLY THIS MORNING WILL WARM SOME
TODAY...BUT 700MB TEMPERATURES NEAR -11C WILL FALL TO -12 TO -14C
OVER THE WEST SIDE. SNOW LEVELS HAVE CREPT DOWN TO NEAR 3000 FEET
THIS MORNING...WITH TEMPERATURES DOWN TO NEAR THE 1500 FOOT
ELEVATION WITHIN A FEW DEGREES OF FREEZING ACROSS MOST OF THE
AREA.
HAVE RETAINED SNOW HEADLINES FROM YESTERDAY AND ADDED A COUPLE OF
WIND ADVISORIES IN THE SHASTA VALLEY AND ACROSS PORTIONS OF LAKE
COUNTY. THE REDDING TO MEDFORD GRADIENT WILL BRIEFLY SURGE TO NEAR
7MB THIS MORNING. WITH COOL AIR IN THE SHASTA VALLEY WE WILL NEED
TO GET SOME MIXING GOING BEFORE WINDS REACH ADVISORY LEVELS...BUT
THIS SHOULD HAPPEN FOR A FEW HOURS TODAY. LAKE COUNTY AND THE
HIGHER MOUNTAINS ACROSS THE AREA WILL BE AFFECTED BY 700MB WINDS OF
50 TO 70 KNOTS AGAIN TRAVERSING THE AREA. YESTERDAY MOUNT ASHLAND
RECORDED A PEAK WIND IN THE 90S AT THE SUMMIT...AND BOTH GREY
BUTTE ON MOUNT SHASTA AND SQUAW PEAK IN THE SISKIYOUS GUSTED IN
THE 60 TO 70 MPH RANGE. EXPECT TODAY TO BE SIMILAR ACROSS HIGHER
ELEVATIONS. WITH SNOW EXPECTED CONDITIONS WILL LIKELY BE WHITEOUT
NEAR AND ABOVE TREELINE.
LOWER DOWN THE BIG QUESTION IS IF SNOW LEVELS WILL FALL MUCH.
CONVECTIVE PRECIPITATION MOVING IN NOW THROUGH EARLY AFTERNOON
SHOULD BE ENOUGH TO LOWER SNOW LEVELS ABOUT ANOTHER 1000 FEET
ACROSS THE AREA. DUE TO THE SHOWERY NATURE OF THE
PRECIPITATION SHOWERS COULD PRODUCE A QUICK INCH OR TWO BELOW THE
PRIMARY SNOW ACCUMULATION LEVEL IN SOUTHWEST FLOW AFVORED AREAS.
THIS IS ESPECIALLY TRUE WHERE SNOW LEVELS ARE LOWER UNDER THE
COLDER AIR ALOFT ON THE WEST SIDE.
AFTER TODAY THERE IS A POTENTIALLY MUCH MORE SIGNIFICANT STORM
SYSTEM DUE IN ON MONDAY EVENING THROUGH WEDNESDAY. MODELS HAVE
BEEN COMING IN LINE ON THIS SYSTEM AND ARE NOW SHOWING COPIOUS
AMOUNTS OF PRECIPITATION. ON THE HIGH END COASTAL CURRY COUNTY
NEAR BROOKINGS COULD GET 3 TO 5 INCHES OF RAIN IN A 24 HOUR PERIOD
FROM EARLY TUESDAY THROUGH EARLY WEDNESDAY. SNOW LEVELS WILL SURGE
UPWARD INITIALLY TO 5000 TO 6000 FEET AND THEN FALL TO 2000 FEET
OR LOWER BY THE TIME PRECIPITATION ENDS. TODAY AND TONIGHT WE WILL
FOCUS MORE ON THAT INCOMING STORM WITH HEADLINE PRODUCTS LIKELY.
TEMPERATURES HAVE BEEN LOWERED IN THE EXTENDED AS MODIFIED ARCTIC
AIR IS LIKELY TO MOVE IN BEHIND THE MID WEEK STORM. LUTZ
&&
.AVIATION...
IFR TO LIFR FOG HAS FORMED THIS MORNING IN PORTIONS OF THE ROGUE
VALLEY. EXPECT THIS TO DISSIPATE BY MID MORNING DUE TO INSTABILITY
WITH AN INCOMING FRONTAL BOUNDARY. ELSEWHERE IFR TO MVFR
CONDITIONS EXIST ALONG THE COAST IN SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. EXPECT MVFR TO
LOCAL IFR IN SHOWERS TODAY...WITH THE LOWEST CONDITIONS IN CURRY
AND SISKIYOU COUNTIES...AND IN THE MOUNTAINS. SHOWERS WILL DIMINISH
THIS AFTERNOON INTO THIS EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 2000
FEET FOR ORZ025.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 2000
FEET FOR ORZ024.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
ORZ027.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ031.
CA...WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ083.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000
FEET FOR CAZ082.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 2500
FEET FOR CAZ080.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 AM PST THIS MORNING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR
PZZ350-356-370-376.
LUTZ/SVEN/SPILDEHazardous weather outlook, Dec 25, 2:46 PM PST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PST SAT DEC 25 2010
CAZ080-261215-
WESTERN SISKIYOU COUNTY-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT ABOVE 3500
FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM PST
SUNDAY ABOVE 3500 FEET. A WINTER STORM WARNING WILL THEN BE IN
EFFECT FROM 4 AM TO 4 PM SUNDAY ABOVE 2500 FEET FOR HEAVY SNOW.
SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ024-261215-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING WILL BE IN EFFECT BEGINNING AT 1 AM PST
TONIGHT ABOVE 2000 FEET FOR HEAVY SNOW. SEE THE WINTER WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM SUNDAY ABOVE
2000 FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-261215-
SOUTH CENTRAL OREGON CASCADES-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM 4 AM TO 4 PM PST
SUNDAY. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ025-261215-
EASTERN DOUGLAS COUNTY FOOTHILLS-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM 4 AM TO 4 PM PST
SUNDAY ABOVE 2000 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-261215-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM PST
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-261215-
SOUTH CENTRAL SISKIYOU COUNTY-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT ABOVE 3500
FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM PST
SUNDAY ABOVE 3500 FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-ORZ026-030-031-261215-
CENTRAL SISKIYOU COUNTY-JACKSON COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
246 PM PST SAT DEC 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
Heavy Snow, Eastern Curry County & Josephine County
- When
- December 26, 6:00 AM PST to 4:00 PM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Public
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A member of the public reported 6 inches of roadside snow at 2700 feet between Williams and Applegate. All this snow accumulated from early in the morning on the 26th until 26/1600 PST.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in New York, December 26 to 27, 20101 death · 1 injured · 17 events
- Heavy Snow in North Carolina, December 26, 20101 death · 15 events
- Heavy Snow and Winter Weather in Maryland, December 26 to 27, 20101 death · 5 events
- Winter Storm in Massachusetts, December 26 to 27, 2010$600,000 · 17 events
- Blizzard and Heavy Snow in New Jersey, December 26 to 27, 20103 injured · $100,000 · 29 events
- Winter Storm and Winter Weather in Vermont, December 26 to 27, 2010$155,000 · 15 events
- High Wind and Strong Wind in New Jersey, December 26 to 28, 2010$80,000 · 60 kt wind · 21 events
- Heavy Snow and Winter Weather in Delaware, December 26 to 27, 20106 injured · 4 events
- High Wind and Strong Wind in Delaware, December 26 to 27, 2010$50,000 · 54 kt wind · 4 events
- Winter Storm in Connecticut, December 26 to 27, 2010$50,000 · 3 events
- Winter Storm in New Hampshire, December 26 to 27, 2010$25,000 · 3 events
- Blizzard and Heavy Snow in Maine, December 26 to 27, 201018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266458.